MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE CANISTER; DXE

PENUMBRA, INC. PENUMBRA ENGINE CANISTER; DXE
Catalog Number IAPS3
Medical Device Problem Codes Decrease in Pressure (1490); Pressure Problem (3012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the superficial femoral artery (sfa) using a penumbra engine canister (canister).During the procedure, after accumulating 75 cc of blood, a penumbra staff discovered only three lights on the penumbra engine (engine) would illuminate.However, all four lights would illuminate when the penumbra staff held his finger over the ventilation hole on the lid of the canister.It was reported that the procedure continued with only three lights on the engine and the hole was covered when needed by the penumbra staff.The procedure was completed using the same engine with the same canister.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA ENGINE CANISTER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8461284
Report Number3005168196-2019-00595
Device Sequence Number16897427
Product Code DXE
UDI-Device Identifier00814548019765
UDI-Public00814548019765
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K180105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/28/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIAPS3
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2019
Initial Report FDA Received Date03/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Date Report Sent to FDA01/01/2005